Alert archive / Tennessee / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Mar 25, 2008, 11:38 AM CDT for 20 counties in Tennessee; 5 counties in Arkansas; 8 counties in Mississippi. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 11:38 AM CDT (16:38 UTC)
- Expired
- Mar 25, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 33 counties
Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMEG 251638 RFWMEG RED FLAG WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1138 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING FOR PORTIONS OF THE MID SOUTH UNTIL 7 PM CDT... .A DEEPENING LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA WILL CAUSE 20 FOOT WINDS ACROSS EAST ARKANSAS...NORTHWEST MISSISSIPPI AND WESTERN TENNESSEE TO BE BETWEEN 15 TO 25 MPH WITH GUSTS TO 30 MPH TODAY. IN ADDITION MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 22 AND 30 PERCENT AND 10 HOUR FUEL MOISTURES WILL BE BETWEEN 5 AND 8 PERCENT. ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-021-TNZ001>004- 019>022-048>055-088>091-260000- /O.NEW.KMEG.FW.W.0001.080325T1638Z-080326T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY- HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY- 1138 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A DEEPENING LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA WILL CAUSE 20 FOOT WINDS ACROSS EAST ARKANSAS...NORTHWEST MISSISSIPPI AND WESTERN TENNESSEE TO BE BETWEEN 15 TO 25 MPH WITH GUSTS TO 30 MPH TODAY. IN ADDITION MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 22 AND 28 PERCENT AND 10 HOUR FUEL MOISTURES WILL BE BETWEEN 5 AND 8 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKULSKI
1 follow-up statement
000 WWUS84 KMEG 252015 RFWMEG RED FLAG WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT TUE MAR 25 2008 ...RED FLAG WARNING FOR PORTIONS OF THE MID SOUTH UNTIL 7 PM CDT... .A DEEPENING LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA WILL CONTINUE TO CAUSE 20 FOOT WINDS ACROSS EAST ARKANSAS...NORTHWEST MISSISSIPPI AND WESTERN TENNESSEE TO BE BETWEEN 15 TO 25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. IN ADDITION MINIMUM RELATIVE HUMIDITIES WILL REMAIN BETWEEN 22 AND 30 PERCENT AND 10 HOUR FUEL MOISTURES WILL REMAIN BETWEEN 5 AND 8 PERCENT. ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-021-TNZ001>004- 019>022-048>055-088>091-260000- /O.CON.KMEG.FW.W.0001.000000T0000Z-080326T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY- HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY- 315 PM CDT TUE MAR 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A DEEPENING LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA WILL CAUSE 20 FOOT WINDS ACROSS EAST ARKANSAS...NORTHWEST MISSISSIPPI AND WESTERN TENNESSEE TO BE BETWEEN 15 TO 25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. IN ADDITION MINIMUM RELATIVE HUMIDITIES WILL REMAIN BETWEEN 22 AND 28 PERCENT AND 10 HOUR FUEL MOISTURES WILL REMAIN BETWEEN 5 AND 8 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKULSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Mar 25, 9:42 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 25, 9:42 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 942 AM CDT TUE MAR 25 2008 .DISCUSSION... SURFACE HIGH PRESSURE WAS LOCATED OVER GEORGIA THIS MORNING. THE FORECAST AREA IS SANDWICHED BETWEEN THIS HIGH AND A DEEPENING LOW OVER WESTERN OKLAHOMA. THE TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN BREEZY/WINDY CONDITIONS...ESPECIALLY OVER ERN ARKANSAS BY THIS AFTERNOON. HAVE BUMPED UP MAX TEMPERATURES A COUPLE OF DEGREES IN MOST LOCATIONS AND TWEAKED SOME DEWPOINT GRIDS. ALL OTHER PARAMETERS LOOK GOOD. HAVE COORDINATED WITH EM DIRECTORS IN LAWRENCE AND RANDOLPH COUNTIES CONCERNING THE FLOOD WATCH. WE HAVE AGREED TO CANCEL THE FLOOD WATCH FOR THESE AREAS AS THE THREAT FOR ADDITIONAL FLOODING HAVE CEASED. HOWEVER...SLOWLY RECEDING FLOOD WATERS STILL POSE PROBLEMS THUS WE HAVE REISSUED THE AREAL FLOOD WARNING ALONG THE BLACK RIVER FOR THESE TWO COUNTIES. A FLOOD WATCH REMAINS IN EFFECT UNTIL TOMORROW MORNING FOR PHILLIPS COUNTY IN EASTERN ARKANSAS FOR THE POSSIBILITY OF A FLASH FLOOD. THE GRAHAM PUMPING STATION IN SOUTHERN PHILLIPS COUNTY IS AWARE OF THE SITUATION AND READY TO ASSIST AT A MOMENTS NOTICE IF NEEDED. && .PREV DISCUSSION... /ISSUED 310 AM CDT TUE MAR 25 2008/ DISCUSSION... HIGH PRESSURE WILL CONTINUE TO SHIFT EAST TODAY ALLOWING FOR SOUTHERLY WINDS TO BRING WARMER TEMPERATURES BACK TO THE MIDSOUTH. AFTER ANOTHER COOL NIGHT...TEMPERATURES SHOULD REBOUND INTO THE MID 60S FOR HIGHS THIS AFTERNOON UNDER MOSTLY SUNNY SKIES. TONIGHT INTO WEDNESDAY...A COLD FRONT WILL BEGIN TO SAG SOUTH TOWARD THE MIDSOUTH. HOWEVER THE FRONT WILL NEVER QUITE MAKE IT INTO THE CWA AS IT WILL STALL OUT OVER SOUTHERN MISSOURI. THE FRONT WILL THEN LINGER OVER SOUTHERN MISSOURI POSSIBLY AS LONG AS THURSDAY NIGHT. DURING THIS TIME...THE FRONT WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT. WITH THE FRONT EXPECTED TO STAY NORTH OF THE CWA...EXPECT BULK OF ACTIVITY TO ALSO REMAIN NORTH. HOWEVER WILL KEEP SMALL POPS ACROSS MAINLY NORTHERN SECTIONS OF THE CWA DURING THIS TIME. MODELS CONTINUE TO DIFFER ON WHEN THE FRONT WILL START MOVING AGAIN. MODELS SHOW A SFC LOW DEVELOPING ALONG FRONT AS THE FRONT BEGINS TO PUSH SOUTHWARD AS A COLD FRONT. THE TIMING OF EXACTLY WHEN THAT WILL HAPPEN CONTINUES TO BE A MYSTERY. THE NAM IS AS MUCH AS 24 HOURS EARLIER WITH THE PASSAGE OF THE COLD FRONT THROUGH THE CWA...DURING THE THURSDAY/THURSDAY NIGHT TIME FRAME. MEANWHILE...THE GFS DOESN/T BRING THE FRONT THROUGH THE CWA UNTIL FRIDAY/FRIDAY NIGHT. SINCE CURRENT FORECAST REFLECTS MORE OF THE GFS TRENDS AT THIS TIME...WILL LEAVE AS IS UNTIL SOME MODEL CONSISTENCY OCCURS. THUS WILL KEEP WARM TEMPERATURES AND SMALL POPS IN FORECAST UNTIL FRIDAY. WILL HAVE HIGHEST POPS OCCURING FRIDAY NIGHT WITH COOLER TEMPERATURES BEHIND FRONT. THE FRONT SHOULD SAG SOUTH OF THE CWA ON SATURDAY BEFORE LIFTING NORTHWARD AS A WARM FRONT SATURDAY NIGHT. THIS WILL PUT THE CWA BACK IN THE WARM SECTOR FOR THE REST OF THE WEEKEND. CAN/T RULE OUT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THIS TIME. COLD FRONT WILL THEN MOVE BACK INTO THE CWA FOR MONDAY. EXPECT BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ON MONDAY. ANY RAINFALL THAT FALLS DURING THE LATTER PART OF THE WEEK INTO THE WEEKEND COULD AGGRAVATE THE ON-GOING FLOODING PROBLEMS ACROSS NORTHEAST ARKANSAS...STAY TUNED TO LATEST FORECASTS. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 50 72 58 / 0 0 10 20 MKL 64 46 68 54 / 0 0 20 20 JBR 66 49 69 56 / 0 10 20 40 TUP 66 42 70 51 / 0 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PHILLIPS. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Mar 25, 11:13 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1113 AM CDT TUE MAR 25 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261815- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1113 AM CDT TUE MAR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS ARE EXPECTED TO PERSIST OVER NORTHEAST ARKANSAS...EXTREME WEST TENNESSEE AND EXTREME NORTHWEST MISSISSIPPI THROUGH EARLY THIS EVENING. MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD WARNINGS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND SOUTHWEST OF MEMPHIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:05 AM CDT | Wind Advisory | MEG | Dyer, Lake, Lauderdale, Obion, Shelby, Tipton | 8 hr |
Nearby
Red Flag Warnings in Tennessee, 2008Red Flag Warnings in Mississippi, 2008Red Flag Warnings in Arkansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.